Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 23, 2007, 4:02 AM EDT for Brooks County, Colquitt County, Thomas County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 4:02 AM EDT (08:02 UTC)
- Expired
- Aug 23, 2007, 4:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Brooks County, GA, Colquitt County, GA, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:05 AM EDT | TSTM WND DMG | Thomasville, GA | STRAIGHT-LINE WINDS KNOCKED DOWN NUMEROUS TREES THROUGHOUT MUCH OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 230802
SVRTAE
GAC027-071-275-230845-
/O.NEW.KTAE.SV.W.0152.070823T0802Z-070823T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF QUITMAN...
SOUTHERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF THOMASVILLE...
* UNTIL 445 AM EDT
* AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF ADEL TO 12 MILES SOUTH OF
MOULTRIE TO PELHAM...AND MOVING SOUTH AT 10 TO 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COOLIDGE BY 420 AM EDT...
PAVO BY 430 AM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3109 8354 3111 8384 3108 8407 3076 8408
3074 8375 3075 8349
$$
8-JAMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:39 PM EDT, 7 hours 23 minutes earlier.
Area forecast discussion, Aug 22, 8:39 PM EDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 839 PM EDT WED AUG 22 2007 .UPDATE...HOT AND DRY WEATHER PATTERN CONTINUED TODAY WITH TEMPERATURES REACHING THE UPPER 90S ACROSS THE AREA AND TOUCHING 100 IN A FEW SPOTS. DRY ATMOSPHERE ALSO IN PLACE KEEPING AFTERNOON SHOWER LIMITED TO JUST A FEW ISOLATED SPOTS IN SOUTH GEORGIA. TEMPERATURES WILL SLOWLY FALL OVERNIGHT BUT WILL REMAIN UNCOMFORTABLY WARM WELL AFTER DARK. WILL UPDATE ZONES TO REMOVE EVENING WORDING AND GO MOSTLY CLEAR FOR CLOUD COVER. && .AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE OVERNIGHT. A FEW ISOLATED SHOWERS NEAR KABY AND KDHN HAVE DISSIPATED DURING THE EARLY EVENING. VFR CONDITIONS GENERALLY EXPECTED THROUGH MUCH OF THE DAY ON THURSDAY AS WELL. ALTHOUGH CONVECTIVE COVERAGE LOOKS TO STILL BE BELOW CLIMO FOR MID/LATE AUGUST...COVERAGE WILL BE A BIT BETTER THAN WHAT HAS BEEN SEEN WITH THE VERY ISOLATED ACTIVITY THE PAST FEW DAYS. COVERED THIS CHANCE WITH CB MENTION AT ALL SITES IN THE AFTERNOON BUT DO NOT FEEL A PROB30 OR TEMPO GROUP IS WARRANTED AT THIS TIME. && .MARINE...BUOY DATA STILL INDICATING SOME RESIDUAL SWELLS FROM DEAN STILL MOVE THROUGH THE COASTAL WATERS. SEAS RUNNING AROUND 4 FEET OFFSHORE WITH 10 SECOND PERIODS. WILL UPDATE WORDING A BIT IN MARINE FCST BUT NO SIGNIFICANT CHANGES PLANNED. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 98 75 92 73 / 0 20 20 30 30 PANAMA CITY 80 97 78 92 78 / 0 20 20 20 30 DOTHAN 75 98 75 93 75 / 0 20 20 20 30 ALBANY 74 97 75 93 74 / 10 20 20 30 30 VALDOSTA 71 96 73 91 74 / 0 20 20 40 30 CROSS CITY 71 97 74 92 74 / 0 20 20 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && CAMP/MROCZKA
Hazardous weather outlook, Aug 22, 4:55 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 455 AM EDT WED AUG 22 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-230900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 455 AM EDT WED AUG 22 2007 /355 AM CDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... IT WILL BE ANOTHER HOT DAY WITH HIGH TEMPERATURES RANGING FROM 95 TO 100 DEGREES...AND HEAT INDEX VALUES FROM 100 TO 105 DEGREES. APPROPRIATE STEPS SHOULD BE TAKEN TO AVOID HEAT EXHAUSTION OR HEAT STROKE...INCLUDING DRINKING PLENTY OF WATER...WEARING LIGHT CLOTHING...AND AVOIDING PROLONGED EXPOSURE TO THE HEAT. IF YOU ARE PLANNING ON SEEKING RELIEF FROM THE HEAT AT THE BEACH...WATCH OUT FOR RIP CURRENTS. ABOVE-NORMAL SWELLS GENERATED FROM HURRICANE DEAN EARLIER THIS WEEK MAY CAUSE STRONGER AND MORE FREQUENT RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HOT CONDITIONS WILL CONTINUE THROUGH FRIDAY AFTERNOON...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING. TEMPERATURES MAY COOL TO NEAR NORMAL THIS WEEKEND AND EARLY NEXT WEEK AS RAIN CHANCES INCREASE TO MORE TYPICAL SUMMERTIME LEVELS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Aug 22, 10:56 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1056 PM EDT WED AUG 22 2007 GAZ128-130-230345- BEN HILL-TURNER- 1056 PM EDT WED AUG 22 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN BEN HILL AND NORTHEASTERN TURNER COUNTIES... * UNTIL 1145 PM EDT AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF FITZGERALD...MOVING WEST-SOUTHWEST AT 5 TO 10 MPH. PEOPLE IN NORTHEASTERN TURNER AND NORTHWESTERN BEN HILL COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Aug 23, 12:24 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1224 AM EDT THU AUG 23 2007 GAZ130-230530- BEN HILL- 1224 AM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL COUNTY... * UNTIL 130 AM EDT AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MCRAE TO 17 MILES NORTH OF FITZGERALD TO 19 MILES EAST OF CORDELE...MOVING SOUTH AT 10 TO 15 MPH. PEA SIZE HAIL...AND WINDS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
Special weather statement, Aug 23, 1:55 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 AM EDT THU AUG 23 2007 GAZ126>128-230700- LEE-TURNER-WORTH- 155 AM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN LEE...WESTERN TURNER AND NORTHERN WORTH COUNTIES... * UNTIL 300 AM EDT AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORDELE TO 10 MILES SOUTHWEST OF CORDELE TO 11 MILES SOUTHEAST OF AMERICUS...MOVING SOUTH AT 10 TO 15 MPH. PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 8-JAMSKI
Special weather statement, Aug 23, 3:24 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 324 AM EDT THU AUG 23 2007 GAZ125-127-145>147-159-160-230830- BROOKS-COLQUITT-COOK-DOUGHERTY-LOWNDES-MITCHELL-WORTH- 324 AM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...COLQUITT... COOK...DOUGHERTY...LOWNDES...MITCHELL AND WORTH COUNTIES... * UNTIL 430 AM EDT AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADEL TO 7 MILES SOUTHEAST OF MOULTRIE TO DOERUN TO EAST ALBANY...MOVING SOUTH-SOUTHWEST AT 10 TO 15 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:16 AM EDT | Severe Thunderstorm Warning | TAE | Grady | 44 min |
| Aug 23, 7:45 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.